Texas, 2007Flash Flooding in Texas, July 6, 2007
July 6, 2007 · NWS EWX · 7 events in 7 counties and zones
Thunderstorms associated with a persistent upper level low produced heavy rain and flash flooding in the afternoon and evening of July 6.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms associated with a persistent upper level low produced heavy rain and flash flooding in the afternoon and evening of July 6.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Jul 6, 12:05 PM CST, 1 hour 55 minutes earlier.
Area forecast discussion, Jul 6, 12:05 PM CST, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
105 PM CDT FRI JUL 6 2007
.AVIATION...
CIGS 3 THSD TO 6 THSD BKN WITH SCT AREAS OF CIGS 2 THSD
TO 3 THSD OVC AND VSBYS AOB 3 MI IN SHRA AND TSRA WILL
CONTINUE THRU 23Z BECOMING 5 THSD SCT CIGS NEAR 10 THSD
BKN AFTER 23Z WITH SCT SHRA AND TSRA. CIGS ARE EXPECTED
TO FORM AROUND 1 THSD TO 2 THSD FT AFTER 05Z BECOMING
CIGS 3 THSD TO THSD BKN BY 15Z SATURDAY WITH WDLY SCT
SHRA.
&&
.PREV DISCUSSION... /ISSUED 939 AM CDT FRI JUL 6 2007/
UPDATE...
CURRENT CONVECTION IS LIFTING NORTH OVER THE SHALLOW SFC FRONT
JUST SOUTH OF THE ESCARPMENT. MOIST INFLOW TOWARD THE CONVECTION
IS VERY LIGHT (5KT OR LESS) WITH THE BETTER INFLOW FEEDING THE
THUNDERSTORMS ALONG THE COASTAL PLAINS. STEERING WINDS THROUGHOUT
THE ATMOSPHERIC COLUMN ARE VERY WEAK. SO EXPECT VARIED MOVEMENTS
FROM SHOWERS AND THUNDERSTORMS...ANYWHERE FROM NORTHEAST TO SOUTH.
OTHER THAN MINOR GRID ADJUSTMENTS, THE CURRENT FORECAST IS GOOD TO
GO.
PREV DISCUSSION... /ISSUED 614 AM CDT FRI JUL 6 2007/
AVIATION...
LITTLE CHANGE OVER THE NEXT 24 HOURS AS A MOIST UNSTABLE AIRMASS
OVER SOUTH TEXAS COMBINED WITH AN UPPER LEVEL LOW PRESSURE SYSTEM
WILL RESULT IN ISOLD-SCT SHRA/TSRA ACROSS THE AREA. MVFR TO OCNLY IFR
CIGS THIS MORNING WILL SLOWLY GIVE WAY TO VFR CONDITIONS AFTER
16Z...HOWEVER CIGS AND VSBYS WILL BE LOWER IN THE SHRA/TSRA.
SURFACE WINDS WILL BE LIGHT AND VARIABLE IN DIRECTION.
PREV DISCUSSION... /ISSUED 443 AM CDT FRI JUL 6 2007/
DISCUSSION...
NOCTURNAL THUNDERSTORMS CONTINUE TO TRAIN OVER A NARROW SWATH NEAR
A HONDO TO SEGUIN TO LEXINGTON LINE. THE CONVECTION FOCUS BROADENS
AS IT CONTINUES NORTHEAST INTO NE TX WHERE A LARGE PORTION OF THE
LOW PRESSURE SYSTEM ALOFT IS BREAKING AWAY FROM A BROADER AXIS OF
CIRCULATION CENTERED NEAR A JCT TO ACT LINE.
TROPICAL ZR WAS REINSTATED FOR THE KEWX 88D AS A SMALL CELL OVER
CEDAR PARK SHOWED AN UNDERESTIMATING BIAS OF CLOSE TO 3. MODELS
CONTINUE TO SHOW POOR AGREEMENT ON QPF...BUT A SPLIT OF THE
NAM/GFS SEEMS PRACTICAL, WITH THE NAM PERFORMING BETTER. THE GFS
CONTINUES TO HIGHLIGHT A HEAVY RAIN EVENT POSSIBLE OVER THE RIO
GRANDE PLAINS TONIGHT, BUT RADAR TRENDS SUGGEST A LOT OF THAT RAIN
MAY DEVELOP TODAY. THIS WAS THE MAIN REASON TO EXTEND THE WATCH
WESTWARD, BUT THE LACK OF RECENT RAINFALL AND LOWER NAM QPF VALUES
FOR TODAY KEPT US FROM EXTENDING THE WATCH ALL THE WAY TO THE RIO
GRANDE.
MODEL CONSENSUS HAS GRADUALLY DECREASING RAIN CHANCES SATURDAY
INTO SUNDAY, BUT THE GFS CONTINUES TO ADVERTISE HEAVY RAINS
CENTERED OVER OUR AREA THROUGH THIS PERIOD. WILL FOLLOW THE GFS
POPS VAGUELY, BUT SHADE TOWARD THE DRIER TREND BY SUNDAY. THE
SHIFT TO A DRIER PATTERN DOESNT TAKE US OUT OF A RAIN PATTERN
COMPLETELY AS THE UPPER RIDGE TO THE WEST WILL STILL ALLOW FOR
ENERGY TO SLIDE SOUTH FROM THE HIGH PLAINS. HOWEVER, THE AIR
SHOULD GRADUALLY DRY OUT TO MORE NORMAL LEVELS WITH HIGH TEMPS
RETURNING TO THE LOW TO MID 90S FOR MUCH OF NEXT WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY 86 72 88 73 91 / 60 40 30 30 40
AUSTIN BERGSTROM INTL AIRPORT 86 69 89 72 89 / 70 40 30 40 40
DEL RIO INTL AIRPORT 92 74 91 75 96 / 40 40 30 30 10
SAN ANTONIO INTL AIRPORT 86 73 88 74 89 / 60 50 30 40 30
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...
CALDWELL...COMAL...DE WITT...FAYETTE...FRIO...GILLESPIE...
GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...LAVACA...
LEE...LLANO...MEDINA...REAL...TRAVIS...UVALDE...WILLIAMSON...WILSON.
&&
Hazardous weather outlook, Jul 6, 4:47 AM CST, 9 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
547 AM CDT FRI JUL 6 2007
TXZ171>173-183>194-202>209-217>225-228-071100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
547 AM CDT FRI JUL 6 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.
.DAY ONE...TODAY AND TONIGHT...
A FLASH FLOOD WATCH REMAINS EFFECT FOR MOST OF SOUTH CENTRAL
TEXAS. LOCALLY HEAVY RAINFALL AMOUNTS OF 2 TO 5 INCHES WILL BE
POSSIBLE AS NUMEROUS SHOWERS AND THUNDERSTORMS CONTINUE TO TRAIN
OVER THE SAME AREAS. THE HEAVY RAINFALL POTENTIAL WILL CONTINUE
THROUGH LATE TONIGHT. THE ADDITIONAL RAINFALL COULD PRODUCE RAPID
RISES IN AREA RIVERS AND CREEKS WHICH REMAIN SWOLLEN FROM PREVIOUS
RAINS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
LOCALLY HEAVY RAINFALL WILL BE POSSIBLE THROUGH AT LEAST SATURDAY.
A PERSISTENT UPPER LEVEL DISTURBANCE WILL BEGIN TO WEAKEN OVER THE
TEXAS THROUGH SATURDAY...WITH THE THREAT FOR LOCALLY HEAVY
RAINFALL POSSIBLY DECREASING SUNDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATTION MAY BE NEEDED TODAY OR TONIGHT.
Flash Flood, Dimmit
- When
- July 6, 2:00 PM CST to 5:00 PM CST
- Where
- Dimmit County, Carrizo Spgs
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 28.520, -99.850
Scattered thunderstorms produced general 2 to 3 inch rainfall over Dimmit and Frio Counties in the early afternoon. Up to 3 inches fell in 2 hours at Carrizo Springs, flooding many of the roads in the town. FM2644 and US 85 were closed near Carrizo Springs.
Flash Flood, Frio
- When
- July 6, 3:00 PM CST to 5:30 PM CST
- Where
- Frio County, 10 mi N of Dilley to Dilley
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 28.815, -99.170
Scattered thunderstorms produced general 2 to 3 inch rainfall over Dimmit and Frio Counties in the early afternoon, with most of the rain falling in 2 hours. US85 and FM117 were closed near Dilley.
Flash Flood, Bexar
- When
- July 6, 4:30 PM CST to 7:30 PM CST
- Where
- Bexar County, 10 mi NW of Von Ormy to Von Ormy
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 29.422, -98.787
Rainfall between 2 and 3 inches in 2 hours in southwest Bexar County caused flash flooding that closed FM327 and Stuart Road.
Flash Flood, Gonzales
- When
- July 6, 5:00 PM CST to 6:30 PM CST
- Where
- Gonzales County, Leesville to Wrightsboro
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 29.400, -97.750
Scattered storms in Gonzales and Wilson Counties dropped from 2 to 3 inches of rain, with up to 5 inches near Leesville. FM108 and FM466 were closed in Gonzales County due to flash flooding.
Flash Flood, Wilson
- When
- July 6, 5:00 PM CST to 7:00 PM CST
- Where
- Wilson County, Floresville to 15 mi W of Floresville
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 29.130, -98.170
Scattered storms in Gonzales and Wilson Counties dropped from 2 to 3 inches of rain, causing flash flooding that closed FM536, FM2579, and FM1344 in Wilson County.
Flash Flood, Comal
- When
- July 6, 7:00 PM CST to 9:00 PM CST
- Where
- Comal County, Sattler
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 29.830, -98.170
Two to 3 inches of rain fell in the late afternoon over northern Comal County, causing flash flooding in the Sattler area which closed FM2763 and FM306.
Flash Flood, Travis
- When
- July 6, 7:00 PM CST to 9:30 PM CST
- Where
- Travis County, Beecaves to 5 mi E of Oak Hill
- Cause
- Heavy Rain
- Deaths
- 1 direct, 0 indirect
- Reported by
- Emergency Manager
- Coordinates
- 30.300, -97.950
Evening thunderstorms dropped 3 to 4 inches of rain over western Travis County, causing flash flooding that closed FM2244 and FM1826. Late that evening a 62-year old marathon runner was reported missing after having left his home on a run. His body was found in Barton Creek near the Capitol of Texas Highway. He had apparently drowned in the flash flooding that took place.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in California, July 6, 20071 death · 1 event
- Hail and Damaging Winds in New Hampshire, July 6, 2007$200,000 · 1 in hail · 14 events
- Tornado and Flash Flooding in Texas, July 6, 2007$105,000 · EF0 · 6 events
- Flash Flooding in Texas, July 6, 2007$55,000 · 16 events
- Lightning Strike in New Jersey, July 6, 2007$100,000 · 1 event
- Damaging Winds in Montana, July 6 to 7, 2007$51,000 · 61 kt wind · 7 events
- Hail and Damaging Winds in Maine, July 6, 2007$20,000 · 1.25 in hail · 23 events
- Flash Flood and Dust Storm in Arizona, July 6, 2007$50,000 · 70 kt wind · 3 events
- Dust Storm and Damaging Winds in Nevada, July 6, 2007$40,000 · 56 kt wind · 6 events
- Flash Flooding in Louisiana, July 6, 2007$30,000 · 10 events
- Hail and Damaging Winds in Massachusetts, July 6, 200750 kt wind · 25 events
- Flash Flooding in Louisiana, July 6, 2007$22,000 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 49366, 49367, 49368, 49370, 49372, 49373, 49375.